Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Detroit, MI

September 10, 2016Macomb County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 10, 2016, 5:26 PM EDT for Macomb County, Saint Clair County, Sanilac County, Michigan. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2016, 5:26 PM EDT (21:26 UTC)
Expired
Sep 10, 2016, 6:16 PM EDT
In force
50 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Macomb County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 5:35 PM EDTTSTM WND DMGN Capac, MIREPORT OF TREE DOWN IN ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

689 
WUUS53 KDTX 102126
SVRDTX
MIC099-147-151-102230-
/O.NEW.KDTX.SV.W.0037.160910T2126Z-160910T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT SAT SEP 10 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MACOMB COUNTY IN SOUTHEASTERN MICHIGAN...
  ST. CLAIR COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHEASTERN SANILAC COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 630 PM EDT

* AT 525 PM EDT...A LINE OF SHOWERS CONTAINING STRONG WIND GUSTS
  WERE LOCATED ALONG A LINE EXTENDING FROM NEAR BROWN CITY TO IMLAY
  CITY TO NEAR OXFORD...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THESE SHOWERS WILL BE NEAR...
  CAPAC AND MELVIN AROUND 535 PM EDT. 
  ROMEO AND YALE AROUND 540 PM EDT. 
  ARMADA AND EMMETT AROUND 545 PM EDT. 
  RICHMOND AROUND 555 PM EDT. 
  LAKEPORT AROUND 600 PM EDT. 
  PORT HURON AROUND 605 PM EDT. 
  ST. CLAIR AROUND 610 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE
RICHMOND...LAKEPORT...ST. CLAIR...YALE...ROMEO...CAPAC...PORT
HURON...
MEMPHIS...MELVIN AND MARYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4296 8242 4289 8247 4281 8248 4276 8247
      4273 8248 4278 8310 4289 8310 4289 8299
      4312 8300 4316 8297 4325 8287 4327 8248
      4317 8247 4306 8242
TIME...MOT...LOC 2125Z 269DEG 40KT 4317 8300 4301 8306 4281 8318 

HAIL...<.75IN
WIND...60MPH
 
$$

MR
5 follow-up statements
824 
WWUS53 KDTX 102139
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
539 PM EDT SAT SEP 10 2016

MIC099-147-151-102230-
/O.CON.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-ST. CLAIR MI-SANILAC MI-
539 PM EDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN MACOMB...ST. CLAIR AND SOUTHEASTERN SANILAC COUNTIES...

AT 539 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEXINGTON TO EMMETT TO ROMEO...MOVING EAST AT 60
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LEXINGTON AROUND 545 PM EDT. 
  PORT HURON AROUND 600 PM EDT. 
  ST. CLAIR AROUND 605 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RICHMOND...LAKEPORT...ST. CLAIR...YALE...ROMEO...PORT HURON...MEMPHIS...
MARYSVILLE...EMMETT AND ARMADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8247 4281 8248 4276 8247 4273 8249
      4278 8310 4289 8299 4310 8286 4324 8267
      4327 8248 4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2139Z 271DEG 52KT 4324 8254 4300 8280 4281 8298 

HAIL...<.75IN
WIND...60MPH
 
$$

MR
143 
WWUS53 KDTX 102140 CCA
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
540 PM EDT SAT SEP 10 2016

MIC099-147-151-102230-
/O.COR.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-ST. CLAIR MI-SANILAC MI-
540 PM EDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN MACOMB...ST. CLAIR AND SOUTHEASTERN SANILAC COUNTIES...

AT 539 PM EDT...A LINE SHOWERS CONTAINING STRONG WINDS WERE LOCATED ALONG A LINE
EXTENDING FROM LEXINGTON TO EMMETT TO ROMEO...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SHOWERS WILL BE NEAR...
  PORT HURON AROUND 600 PM EDT. 
  ST. CLAIR AROUND 605 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE
RICHMOND...LAKEPORT...ST. CLAIR...YALE...ROMEO...PORT HURON...MEMPHIS...
MARYSVILLE...EMMETT AND ARMADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8247 4281 8248 4276 8247 4273 8249
      4278 8310 4289 8299 4310 8286 4324 8267
      4327 8248 4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2139Z 271DEG 52KT 4324 8254 4300 8280 4281 8298 

HAIL...<.75IN
WIND...60MPH
 
$$

MR
674 
WWUS53 KDTX 102150
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
550 PM EDT SAT SEP 10 2016

MIC151-102158-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
SANILAC MI-
550 PM EDT SAT SEP 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANILAC COUNTY IS
CANCELLED...

THE SHOWERS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4293 8246 4289 8247 4281 8248 4276 8247
      4273 8249 4277 8298 4287 8289 4317 8257
      4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2148Z 268DEG 46KT 4316 8249 4300 8266 4277 8291 

$$

MIC099-147-102230-
/O.CON.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-ST. CLAIR MI-
550 PM EDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN MACOMB AND NORTHEASTERN ST. CLAIR COUNTIES...

AT 548 PM EDT...A LINE OF SHOWERS CONTAINING STRONG WINDS WERE LOCATED ALONG 
A LINE EXTENDING FROM NEAR LAKEPORT TO NEAR EMMETT TO NEAR ARMADA...MOVING
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SHOWERS WILL BE NEAR...
  PORT HURON AROUND 600 PM EDT. 
  ST. CLAIR AROUND 615 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE ST.
CLAIR...RICHMOND...LAKEPORT...PORT HURON...MARYSVILLE...ARMADA...MEMPHIS...
ADAIR...JEDDO AND RUBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4293 8246 4289 8247 4281 8248 4276 8247
      4273 8249 4277 8298 4287 8289 4317 8257
      4317 8247 4306 8242 4296 8242
TIME...MOT...LOC 2148Z 268DEG 46KT 4316 8249 4300 8266 4277 8291 

HAIL...<.75IN
WIND...60MPH
 
$$

MR
721 
WWUS53 KDTX 102206
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT SAT SEP 10 2016

MIC099-102214-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
MACOMB MI-
606 PM EDT SAT SEP 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACOMB COUNTY IS
CANCELLED...

THE SHOWERS CONTAINING STRONG WINDS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4293 8246 4281 8248 4276 8247 4273 8249
      4275 8273 4279 8274 4283 8273 4301 8255
      4302 8243 4296 8242
TIME...MOT...LOC 2204Z 266DEG 33KT 4303 8244 4289 8257 4275 8273 

$$

MIC147-102230-
/O.CON.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
ST. CLAIR MI-
606 PM EDT SAT SEP 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL ST. CLAIR COUNTY...

AT 604 PM EDT...SHOWERS CONTAINING STRONG WINDS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT HURON TO NEAR MARYSVILLE TO NEAR RICHMOND...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SHOWERS WILL BE NEAR...
  PORT HURON AND MARYSVILLE AROUND 610 PM EDT. 
  ST. CLAIR AROUND 625 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE ST.
CLAIR...PORT HURON...MARYSVILLE...ADAIR...FORT GRATIOT...COLUMBUS...
WADHAMS...SMITHS CREEK...RATTLE RUN AND RICHMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4293 8246 4281 8248 4276 8247 4273 8249
      4275 8273 4279 8274 4283 8273 4301 8255
      4302 8243 4296 8242
TIME...MOT...LOC 2204Z 266DEG 33KT 4303 8244 4289 8257 4275 8273 

HAIL...<.75IN
WIND...60MPH
 
$$

MR
976 
WWUS53 KDTX 102216
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
616 PM EDT SAT SEP 10 2016

MIC147-102225-
/O.CAN.KDTX.SV.W.0037.000000T0000Z-160910T2230Z/
ST. CLAIR MI-
616 PM EDT SAT SEP 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
            
THE SHOWERS CONTAINING STRONG WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED 
BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER...GUSTY WINDS UP TO 40 MPH 
ARE STILL POSSIBLE AS SHOWERS TRACK ACROSS THE COUNTY THROUGH 7 PM.  .

LAT...LON 4293 8246 4281 8248 4276 8247 4273 8249
      4275 8273 4279 8274 4283 8273 4301 8255
      4302 8243 4296 8242
TIME...MOT...LOC 2213Z 271DEG 52KT 4303 8226 4289 8239 4275 8255 

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:48 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 10, 3:48 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
348 PM EDT SAT SEP 10 2016

.DISCUSSION...

Height falls from a strong upper trough swinging into the Great
Lakes and jet right entrance region forcing will support a deepening
of the surface low currently lifting northeast over central Ontario.
Good plume of moisture in place ahead of the cold front tracking
through the western half of Lower Michigan will support numerous
showers and a few thunderstorms as the front progresses east through
the early evening. 0-6km shear remains fairly high (analyzed around
50KTs per SPC analysis), however instability remains very limited
over the area and should mitigate severe threat. Area of highest
concern is over Monroe, Wayne, and Macomb counties where dewpoints
are near 70, temps have risen into the mid/upper 70s, and where some
sunshine has broken out. Concern would be with any cells that start
to rotate given high low-level shear and low LCL heights. Period
left for any severe weather is very limited however, as the front
and storms should exit east around sunset.

Upper trough axis will slide across the area this evening and
overnight, while cooler air flows in behind the front. Temperatures
will actually start falling before sunset for most of the area, with
most locations back in the 60s by 8 PM. H850 temps will drop to 6-9C
overnight, but westerly gradient the first half of the night will
hold temps up in the 50s.

Westerly flow aloft and surface high pressure will take hold of the
area for Sunday and Monday, bringing a period of quiet weather. A
small upper wave dropping from Eastern Montana into Lower Michigan
will bring a few clouds tomorrow, but otherwise expecting mostly
clear skies through Monday night. Temperatures will begin to feel
rather fall-like with max temps only reaching into the 70s both
Sunday and Monday. Coolest readings look to occur Sunday night with
high pressure providing good radiational cooling set-up. This should
drop low temperatures down into the upper 40s to near 50 for most
locations, and mid-50s in the Detroit heat island.

A cold front will begin to push through the area Tuesday into
Wednesday, bringing in chances for showers and thunderstorms. The
passing of the cold front will bring slightly cooler than normal
temperatures, as daytime highs reach into the upper 60's to lower
70's mid-week. Gradual warming into the low to mid-70's is expected
for the weekend, along with another chance for another round of rain
showers/thunderstorms.

&&

.MARINE...

Deepening low pressure lifting northeast of Lake Huron this
afternoon and evening will drive a cold front across Lake Huron and
western Lake Erie during the evening. Winds will veer from southwest
to west-northwest with the passage of the front. The prefrontal
southwest wind gusts will largely remain under 30 knots given
marginally stable over lake conditions. Post frontal cold air
advection will lead to strengthening winds during the night. Gale
warnings remain in effect for the open waters of Lake Huron as there
remains a high probability for wind gusts to exceed 35 knot gales,
mainly in the 10 PM to 4 AM time frame. High pressure will quickly
build into the region from the west Sunday morning, supporting a
rather quick drop in wind speeds.

&&

.HYDROLOGY...

Rainfall amounts last night ranged between 1 and 1.8 inches south of
a Howell to Port Huron line. While this resulted in some brief rises
in a few rivers, levels have since been dropping. Afternoon and
evening showers will mainly produce rainfall totals less than a half
an inch and should not cause any flooding concerns.

&&

.PREV DISCUSSION...
Issued at 104 PM EDT Sat SEP 10 2016

AVIATION...

Showers have been expanding in coverage across Sw Lower Mi over the
last hour. Expect numerous to widespread showers to traverse Se Mi
this afternoon with the approach of the upper trough axis and
associated sfc cold front. The pool of higher sfc based instability
will remain across Ohio. Strong mid level height falls and a weakly
unstable environment suggests at least a few tsra embedded within
the region of showers. Ample low level moisture, diurnal heating and
the presence of the showers will support fluctuating ceiling heights
during the afternoon, ranging from low end MVFR to VFR.
Strengthening southwest flow will continue to support some gusty
winds through the afternoon. Some boundary layer stabilization from
the showers will likely suppress the wind speeds at times. So some
variations in wind gusts are expected. The deep moist axis will
slide east of the region between 22 and 00Z with the passage of the
sfc cold front. Post frontal drying will lead to an improvement in
cigs during course of the late evening. Over lake instability may
however support some periodic strato cu during the overnight.

For DTW...

The better chances for afternoon thunderstorms now look to be both
south of metro (within region of better sfc based instability) and
to the north where large scale forcing is a little stronger. There
will be a slight veering of winds toward 260 deg in the 19 to 20 UTC
time frame with an abrupt veering toward the west around 00Z with
the passage of the cold front.

//DTW Threshold Probabilities...

* Low for thunderstorms this afternoon.

* High in ceilings below 5000 feet through early this evening. Low
  late this evening and overnight.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning until 4 AM EDT Sunday FOR LHZ361>363-462-463.

     Small Craft Advisory until 4 AM EDT Sunday FOR LHZ421-422.

     Small Craft Advisory until 10 AM EDT Sunday FOR LHZ441>443.

Lake St Clair...Small Craft Advisory until 4 AM EDT Sunday FOR LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 4 AM EDT Sunday FOR LEZ444.

&&

DISCUSSION...HLO/AM
MARINE.......SC
HYDROLOGY....SC
AVIATION.....SC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 10, 3:53 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 AM EDT SAT SEP 10 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
353 AM EDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE SYSTEM DEEPENS
OVER THE NORTHERN GREAT LAKES. THUNDERSTORMS ASSOCIATED WITH AN
ATTENDING WARM FRONT THIS MORNING WILL NOT BE SEVERE. HOWEVER...THERE
WILL BE A MARGINAL RISK OF SEVERE STORMS WITH A FEW THUNDERSTORMS
POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS TO AROUND 60
MPH THIS AFTERNOON AS A SURFACE TROUGH MOVES THROUGH THE AREA.STORM
MOTION WILL BE TO THE NORTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN BY TUESDAY AND TUESDAY NIGHT
AS A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-110830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
353 AM EDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY AND
TONIGHT. REFER TO THE LATEST MARINE WEATHER STATEMENT FOR DETAILS.

THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE SYSTEM DEEPENS
OVER THE NORTHERN GREAT LAKES. THUNDERSTORMS ASSOCIATED WITH AN
ATTENDING WARM FRONT THIS MORNING WILL NOT BE SEVERE. HOWEVER...THERE
WILL BE A MARGINAL RISK OF SEVERE STORMS WITH A FEW THUNDERSTORMS
POSSIBLY PRODUCING LARGE HAIL OR DAMAGING WIND GUSTS TO AROUND 50
KNOTS THIS AFTERNOON AS A SURFACE TROUGH MOVES THROUGH THE
AREA.STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORIES CONTINUE SUNDAY MORNING FOR PARTS OF THE
LAKE HURON NEARSHORE WATERS. REFER TO THE LATEST MARINE WEATHER
STATEMENT FOR DETAILS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN BY TUESDAY AND TUESDAY NIGHT
AS A COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

In the hours before

Local storm report, Sep 10, 11:54 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 AM EDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       5 NE ADRIAN             41.95N 83.97W
09/10/2016  M1.72 INCH       LENAWEE            MI   COCORAHS

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       4 SSE NEWPORT           41.95N 83.28W
09/10/2016  M1.01 INCH       MONROE             MI   CO-OP OBSERVER

            5 HOUR TOTAL

0600 AM     HEAVY RAIN       WYANDOTTE               42.21N 83.16W
09/10/2016  M1.20 INCH       WAYNE              MI   CO-OP OBSERVER

            6 HOUR TOTAL

0700 AM     HEAVY RAIN       3 ESE BELLEVILLE        42.19N 83.43W
09/10/2016  M1.07 INCH       WAYNE              MI   COCORAHS

            6 HOUR TOTAL

&&

DT
Local storm report, Sep 10, 11:55 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       BLISSFIELD              41.83N 83.86W
09/10/2016  M1.35 INCH       LENAWEE            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       MORENCI                 41.72N 84.22W
09/10/2016  M1.54 INCH       LENAWEE            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       4 SSE NEWPORT           41.95N 83.28W
09/10/2016  M1.01 INCH       MONROE             MI   CO-OP OBSERVER

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       5 NE ADRIAN             41.95N 83.97W
09/10/2016  M1.72 INCH       LENAWEE            MI   COCORAHS

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       TECUMSEH                42.01N 83.94W
09/10/2016  M1.37 INCH       LENAWEE            MI   CO-OP OBSERVER

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       DUNDEE                  41.96N 83.66W
09/10/2016  M1.11 INCH       MONROE             MI   CO-OP OBSERVER

            5 HOUR TOTAL

0500 AM     HEAVY RAIN       3 SW ADRIAN             41.87N 84.08W
09/10/2016  M1.50 INCH       LENAWEE            MI   ASOS

            5 HOUR TOTAL AT LENAWEE COUNTY AIRPORT /KADG/

0600 AM     HEAVY RAIN       WYANDOTTE               42.21N 83.16W
09/10/2016  M1.20 INCH       WAYNE              MI   CO-OP OBSERVER

            6 HOUR TOTAL

0645 AM     HEAVY RAIN       5 NW PINCKNEY           42.51N 84.01W
09/10/2016  M1.62 INCH       LIVINGSTON         MI   TRAINED SPOTTER

            7 HOUR TOTAL

0700 AM     HEAVY RAIN       MACOMB TOWNSHIP         42.67N 82.92W
09/10/2016  M0.88 INCH       MACOMB             MI   TRAINED SPOTTER

            5 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SE PINCKNEY           42.42N 83.90W
09/10/2016  M1.50 INCH       WASHTENAW          MI   TRAINED SPOTTER

            7 HOUR TOTAL

0700 AM     HEAVY RAIN       1 N FRASER              42.55N 82.95W
09/10/2016  M1.37 INCH       MACOMB             MI   COCORAHS

            5 HOUR TOTAL

0700 AM     HEAVY RAIN       1 WNW PLEASANT RIDGE    42.48N 83.16W
09/10/2016  M1.25 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SSE LIVONIA           42.36N 83.35W
09/10/2016  M1.05 INCH       WAYNE              MI   COCORAHS

            6 HOUR TOTAL

0700 AM     HEAVY RAIN       4 NE DEARBORN           42.35N 83.16W
09/10/2016  M1.20 INCH       WAYNE              MI   COCORAHS

            6 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SSW SALINE            42.12N 83.81W
09/10/2016  M1.05 INCH       WASHTENAW          MI   COCORAHS

            6 HOUR TOTAL

0700 AM     HEAVY RAIN       1 S ROYAL OAK           42.49N 83.15W
09/10/2016  M1.00 INCH       OAKLAND            MI   COCORAHS

            5 HOUR TOTAL

0700 AM     HEAVY RAIN       2 N CLINTON TOWNSHIP    42.62N 82.92W
09/10/2016  M1.21 INCH       MACOMB             MI   COCORAHS

            5 HOUR TOTAL

0700 AM     HEAVY RAIN       SE YPSILANTI            42.24N 83.62W
09/10/2016  M1.25 INCH       WASHTENAW          MI   TRAINED SPOTTER

            6 HOUR TOTAL

0700 AM     HEAVY RAIN       6 NNE DOWNTOWN DETROIT  42.41N 83.00W
09/10/2016  M1.12 INCH       WAYNE              MI   ASOS

            5 HOUR TOTAL AT DETROIT CITY AIRPORT /KDET/

0700 AM     HEAVY RAIN       ROMULUS                 42.22N 83.37W
09/10/2016  M0.99 INCH       WAYNE              MI   ASOS

            6 HOUR TOTAL AT DETROIT METRO AIRPORT /KDTW/

0700 AM     HEAVY RAIN       3 ESE BELLEVILLE        42.19N 83.43W
09/10/2016  M1.07 INCH       WAYNE              MI   COCORAHS

            6 HOUR TOTAL

&&

DT
Special weather statement, Sep 10, 3:38 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT SAT SEP 10 2016

MIZ053-054-060-061-068-102045-
TUSCOLA-LIVINGSTON-GENESEE-SAGINAW-SHIAWASSEE-
338 PM EDT SAT SEP 10 2016

...A LINE OF SHOWERS WILL AFFECT GENESEE...SHIAWASSEE...SAGINAW...
LIVINGSTON AND SOUTHWESTERN TUSCOLA COUNTIES...

AT 337 PM EDT...RADAR INDICATED SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRECKENRIDGE TO NEAR CHARLOTTE. MOVEMENT WAS EAST
AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR...
  MERRILL AROUND 345 PM EDT.
  SAGINAW AND ZILWAUKEE AROUND 405 PM EDT.
  FOWLERVILLE AROUND 420 PM EDT.
  FAIRGROVE AROUND 425 PM EDT.
  HOWELL...COHOCTAH AND OAK GROVE AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE BURT...UNADILLA...
NELSON...DEERFIELD TOWNSHIP...CARLAND...GILFORD...ARTHUR...BUENA
VISTA TOWNSHIP...SHAFTSBURG AND SHIAWASSEE NATIONAL WILDLIFE REFUGE.

LAT...LON 4347 8437 4351 8382 4348 8382 4348 8370
      4352 8370 4354 8341 4244 8393 4243 8414
      4277 8416 4278 8437
TIME...MOT...LOC 1937Z 255DEG 48KT 4347 8442 4249 8485

SC
Special weather statement, Sep 10, 4:50 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
450 PM EDT SAT SEP 10 2016

MIZ068-069-075-076-102145-
LIVINGSTON MI-WAYNE MI-WASHTENAW MI-OAKLAND MI-
450 PM EDT SAT SEP 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHTENAW...NORTHWESTERN
WAYNE...LIVINGSTON AND OAKLAND COUNTIES UNTIL 545 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS CONTAINING
STRONG WIND GUSTS ALONG A LINE EXTENDING FROM NEAR LINDEN TO NEAR
GREGORY. MOVEMENT WAS EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THESE SHOWER MOVE
THROUGH.

STRONG WIND GUSTS WILL BE NEAR...

BRIGHTON AND HAMBURG AROUND 510 PM EDT. WHITMORE LAKE AROUND 515 PM
EDT.   SOUTH LYON AROUND 520 PM EDT. SALEM AND CLARKSTON AROUND 525
PM EDT.  PONTIAC AND NORTHVILLE AROUND 535 PM EDT.   NOVI AND CANTON
AROUND 540 PM EDT. LIVONIA AND ROCHESTER AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UNADILLA...DEERFIELD
TOWNSHIP...WATERFORD...CHILSON...WOLVERINE LAKE...ISLAND LAKE STATE
RECREATION AREA...PINCKNEY STATE RECREATION AREA...PLEASANT RIDGE...
COMMERCE AND BERKLEY.

LAT...LON 4278 8394 4279 8310 4232 8310 4231 8413
TIME...MOT...LOC 2048Z 270DEG 31KT 4278 8384 4244 8402

MR
Local storm report, Sep 10, 5:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
513 PM EDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     CLIO                    43.18N 83.74W
09/10/2016                   GENESEE            MI   EMERGENCY MNGR

            REPORTS OF SEVERAL TREES AND WIRES DOWN

0442 PM     TSTM WND GST     FLINT                   43.02N 83.69W
09/10/2016  M52.00 MPH       GENESEE            MI   ASOS

            FLINT BISHOP AIRPORT

0442 PM     TSTM WND DMG     FLINT                   43.02N 83.69W
09/10/2016                   GENESEE            MI   EMERGENCY MNGR

            REPORTS OF SEVERAL TREES AND WIRES DOWN

0452 PM     TSTM WND DMG     GRAND BLANC             42.93N 83.62W
09/10/2016                   GENESEE            MI   EMERGENCY MNGR

            REPORTS OF SEVERAL TREES AND WIRES DOWN

&&

DELLIOTT
Local storm report, Sep 10, 5:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
521 PM EDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     LAPEER                  43.05N 83.32W
09/10/2016                   LAPEER             MI   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN

&&

DELLIOTT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:38 PM EDTSpecial Weather StatementDTXGenesee, Livingston, Saginaw, Shiawassee, Tuscola67 min
Sep 10, 4:31 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Oakland59 min
Sep 10, 4:50 PM EDTSpecial Weather StatementDTXLivingston, Oakland55 min
Sep 10, 5:32 PM EDTSpecial Marine WarningDTX88 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.